Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 60, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jun 4, 2021, 10:05 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2021, 10:05 PM EDT (02:05 UTC)
- Expired
- Jun 5, 2021, 3:51 AM EDT
- In force
- 6 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
196 WHUS73 KMQT 050205 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1005 PM EDT Fri Jun 4 2021 LMZ221-248-250-051015- /O.NEW.KMQT.SC.Y.0060.210605T0205Z-210605T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1005 PM EDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...Southwest winds 5 to 15 kt with gusts up to 25 kt and waves of 1 to 4 ft occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage, Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
042 WHUS73 KMQT 050751 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 351 AM EDT Sat Jun 5 2021 LMZ248-250-051600- /O.CAN.KMQT.SC.Y.0060.000000T0000Z-210605T1200Z/ /O.NEW.KMQT.SC.Y.0061.210605T1800Z-210606T0700Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 351 AM EDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM EDT SUNDAY... * WHAT...Southwest winds 10 to 20 kt and waves 3 to 5 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 2 PM this afternoon to 3 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-050900- /O.CAN.KMQT.SC.Y.0060.000000T0000Z-210605T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 351 AM EDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The small craft advisory has been cancelled. $$ 07
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 4, 7:42 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 4, 7:42 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Marquette MI 742 PM EDT Fri Jun 4 2021 .SHORT TERM...(This evening through Saturday) Issued at 414 PM EDT FRI JUN 4 2021 WV imagery and RAP analysis indicated a mid/upper level ridge from the southwest CONUS into the Upper Mississippi Valley resulting in nearly zonal flow through southern Canada. An upstream shortwave trough extending from far northwest Ontario into southern Manitoba and associated sfc low supported tsra from south and southwest of CYPL. Otherwise, sw low level WAA and sunshine has pushed temps into the upper 80s over much of the west half of Upper Michigan while modification from Lake Michigan has kept temps in the 60s to upper 70s over the east. Tonight, expect an increasing LLJ and 850-700 mb theta-e advection ahead of the northwest Ontario low will support increased convective development tonight. Models suggest that the tsra will spread into northern portions of Lake Superior, possibly clipping the Keweenaw late. Southwest winds and mixing will keep min temps in the mid and upper 60s the readings around 70 where downsloping prevails near Lake Superior. Saturday, outflow from the overnight convection should help push cooler marine layer into the north. Confidence is low with the potential for and evolution of convection. While the sfc boundary may push inland, additional elevated convection may remain to the north. Several CAMs suggest that enough of a boundary will develop farther south to bring tsra toward IMT-ESC. Shear and instability (MLCAPE to around 2000 J/Kg) will be strong enough to support a conditional risk of severe storms with damaging wind gusts and large hail, per SPC marginal risk outlook. Temps will also vary widely with readings climbing at or above 90 inland but remaining much cooler near the Great Lakes. .LONG TERM...(Saturday night through Friday) Issued at 255 PM EDT FRI JUN 4 2021 For Sunday... broad ridging will be over the forecast area. A weak and shallow surface front will be over Lake Superior. Storms will have a tough time firing off with capping present. With temperatures rising to 90 and above, relative humidities falling below 40 percent, and southwest winds increasing... fire weather conditions will be quite favorable. Fire weather related headlines are possible. Fire weather condition remain favorable as the week progresses. Temperatures will remain above to much above normal, but with daytime humidities rising. There will be a chance of showers for the entire work week with the occasional shortwave moving through and a weak stationary front persisting over the northern Great Lakes. Isolated thunderstorm are possible, but a severe outbreak isn't realistic at this time. The best chance for thunderstorms still appears to be Tuesday. It does appear the ridge shows signs of weakening by the end of the week, so need to keep an eye on Friday for thunderstorm activity. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 723 PM EDT FRI JUN 4 2021 The biggest, more immediate concern for aviation interests in the overnight period will be LLWS, looking to be fairly widespread across Upper Michigan. Surface winds will remain elevated tonight, looking to wane just a bit early on Saturday. Outside of that, VFR conditions will continue to dominate through much, if not all of this TAF period, with some question around potential convective activity at the terminals, namely KCMX and KSAW. Confidence is too low at this issuance to include within the TAFs themselves, but did mention VCSH at KCMX for the early morning hours given that airport might see some of the lingering activity currently erupting along the MN/ON border. Additional diurnally-driven afternoon convection may develop tomorrow, so stay tuned. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 414 PM EDT FRI JUN 4 2021 Southwest winds will gust into the 20-25 knot range tonight ahead of low pressure moving through northern Ontario. However, with the strong low level stability winds at the surface will be significantly less. Otherwise, expect winds across Lake Superior to be mostly under 20kt through the forecast period. Fog may become an issue in the coming days as air mass over the area becomes increasingly humid especially if significant rain develops. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JLB LONG TERM...KFM AVIATION...lg MARINE...JLB
Hazardous weather outlook, Jun 4, 3:22 PM EDT, 6 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 322 PM EDT Fri Jun 4 2021 MIZ001>007-009>014-084-085-051930- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 322 PM EDT Fri Jun 4 2021 /222 PM CDT Fri Jun 4 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Elevated fire weather conditions are expected early evening across the west. See the latest Special Weather Statement for further details. There is a slight chance of thunderstorms late tonight mainly across the north. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hot weather is expected to last through at least the middle of next week. Take steps to prevent heat exhaustion when outdoors this weekend, and never leave children or pets in a hot car! There's a chance of thunderstorms for Saturday and Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-051930- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 322 PM EDT Fri Jun 4 2021 /222 PM CDT Fri Jun 4 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight There is a slight chance of thunderstorms late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There's a chance of thunderstorms for Saturday and Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-051930- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 322 PM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There's a chance of thunderstorms for Saturday and Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. KFM
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:51 AM EDT | Small Craft Advisory | MQT | 23 hr | |
| Jun 5, 4:08 AM EDT | Beach Hazards Statement | MQT | Schoolcraft | 18 hr |
| Jun 5, 3:37 PM EDT | Fire Weather Watch | MQT | Baraga, Gogebic, Houghton, Iron, Ontonagon | 12 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.